Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 118, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 26, 2007, 2:59 PM CDT for Marathon County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 26, 2007, 3:33 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 262000 SVRGRB WIC073-262045- /O.NEW.KGRB.SV.W.0118.070726T1959Z-070726T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN... * UNTIL 345 PM CDT * AT 257 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RINGLE...OR ABOUT 13 MILES EAST OF WAUSAU...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NORRIE...HOGARTY AND HATLEY. SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IN ADDITION TO LARGE HAIL AND WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LAT...LON 4504 8943 4491 8946 4480 8921 4502 8921 $$ JKL
3 follow-up statements
000 WWUS53 KGRB 262010 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT THU JUL 26 2007 WIC073-262045- /O.CON.KGRB.SV.W.0118.000000T0000Z-070726T2045Z/ MARATHON- 309 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EASTERN MARATHON COUNTY... AT 305 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF HATLEY...ABOUT 16 MILES EAST OF WAUSAU... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORRIE BY 315 PM... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4504 8943 4491 8946 4480 8921 4502 8921 $$ JKL
000 WWUS53 KGRB 262023 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CDT THU JUL 26 2007 WIC073-262045- /O.CON.KGRB.SV.W.0118.000000T0000Z-070726T2045Z/ MARATHON- 322 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EASTERN MARATHON COUNTY... AT 318 PM...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL AND WINDS OVER 40 MPH. THIS STORM WAS LOCATED NEAR NORRIE...OR ABOUT 17 MILES SOUTH OF ANTIGO...MOVING SOUTHEAST AT 15 MPH. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4501 8933 4489 8939 4480 8921 4499 8921 $$ JKL
000 WWUS53 KGRB 262033 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CDT THU JUL 26 2007 WIC073-262043- /O.CAN.KGRB.SV.W.0118.000000T0000Z-070726T2045Z/ MARATHON- 333 PM CDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARATHON COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED. OTHER STORMS WITH HEAVY RAIN WILL CONTINUE TO AFFECT EASTERN MARATHON COUNTY UNTIL 345 PM. LAT...LON 4501 8933 4489 8939 4480 8921 4499 8921 $$ JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:08 AM CDT, 11 hours 51 minutes earlier.
Area forecast discussion, Jul 26, 3:08 AM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 308 AM CDT THU JUL 26 2007 .SHORT TERM...TODAY/TONIGHT/FRIDAY. MAIN EVENT DURING THIS PERIOD WILL BE ASSOCIATED HEAVY PCPN/SVR POTENTIAL WITH CDFNT PASSAGE TONIGHT. BUT FIRST...AN ISOLD BAND OF SHRA/TSRAS CONTINUES THIS AM ALONG A SURFACE CONVERGENT REGION EXTENDING FROM FLORENCE TO OSH EARLY THIS AM. THE INDIVIDUAL CELLS ARE MOVING MAINLY DUE SOUTH HOWEVER THE LINE IS DRIFTING GRADUALLY EASTWARD. THE GFS MODEL APPEARS TO BE LATCHING ON THIS TREND THE BEST SO WILL LEAN TWD THAT MODEL THROUGH 18Z TODAY. PCPN ALSO BEING AIDED WITH GENERAL HEIGHT FALLS DUE TO UPPER LOW TO THE EAST AND NRN PLAINS SHORT WAVE WITH FRONTAL SYSTEM...ALONG WITH A MOIST UNSTABLE AIRMASS AND VERTICAL WIND SHEAR. SLOW MOVEMENT OF THE INDIVIDUAL CELL AIDING WITH LOCALLY HEAVY RAINFALL...BUT MOVING ENOUGH AT THIS TIME TO PRODUCE ANY LOCAL FLOODING PROBLEMS. GROUND TRUTH REPORT FROM AROUND THE CLI AREA REPORTED HEAVY RAIN SO WILL ADD HEAVY RAIN WORDING EVEN THOUGH THE MENTION WILL BE ISOLD TO SCT IN THE GOING FCST. WILL CONTINUE SCT MENTION INTO THE AFTN HOURS OVER ERN DUE TO LOCATION OF LAKE BREEZE BOUNDARY AND UPPER HEIGHT FALLS AND CHC TO LOCATIONS WEST. EXPECT THE PCPN ALONG AND NEAR THE CDFNT TONIGHT TO BE EXCESSIVE DUE TO THE HIGH PW/S AND UPPER HEIGHT FALLS FROM THE PHASED SYSTEMS. WILL UP POP MENTION A TAD ABOVE LIKELY. SPC HAS PUT MUCH OF THE GRB CWA IN DAY 1 SLIGHT RISK. WITH HIGH WET BULB...MAIN SVR POTENTIAL WILL BE DAMAGING WINDS AND HEAVY RAIN. NEAR SEVERE HAIL POSSIBLE WITH STRONGER STORMS LATER TONIGHT. WILL GO INTO MORE DETAIL IN THE MORNING HWO. LATEST MODEL RUNS SUPPORT THE CURRENT CHC WORDING FOR FRIDAY MORNING AND OVER MAINLY THE SOUTHEAST HALF OF THE CWA. DUE NOTE THAT MODEL SURFACE DEWPOINTS DO NOT FALL THAT MUCH FOR FRIDAY SO SOME POTENTIAL OF PCPN TO LINGER LONGER. AS FRONT DRIVES SOUTH...PCPN WILL EVENTUALLY END LATER FRIDAY AS HIGH PRESSURE SYSTEM BUILDS IN. .LONG TERM...FRI NGT THRU NXT WED. MAIN FCST CHALLENGE WL BE TEMPS THRU THE PERIOD AS RATHER TRANQUIL WEATHER PATN SETS UP OVR NE WI. HI PRES OVR THE UPR MIDWEST WL BUILD SEWD INTO THE WRN GREAT LKS RGN FRI NGT BRINGING MOSTLY CLR SKIES AND RELATIVELY LGT WNDS TO NE WI. MAY NEED TO LWR MIN TEMPS A COUPLE OF DEGS AS DRIER AIRMASS SENDS DEW PTS DOWN INTO THE 50S (EVEN A FEW UPR 40S PSBL OVR NRN WI). THIS AREA OF HI PRES TO BE ESSENTIALLY OVRHD ON SAT WHICH SHOULD PROVIDE FOR A MOSTLY SUNNY DAY WITH SEASONAL TEMPS. AREAS NEAR LK MI TO BE COOLER AS NE WNDS TO PREVAIL. LITTLE IF ANY CHG EXPECTED INTO SAT NGT WITH THE HI PRES PARKED OVR WI. ANTICIPATE ANOTHER MOSTLY CLR NGT WITH TEMPS SIMILAR TO THOSE WITNESSED FRI NGT. SLIGHTLY WARMER CONDITIONS ARE EXPECTED FOR SUNDAY AS THE ROCKIES UPR RDG EDGES EWD A BIT TOWARD THE PLAINS. HI PRES AT THE SFC STILL IN OUR VCNTY...THUS ANOTHER MOSTLY SUNNY DAY ANTICIPATED. MDLS HINT AT A WEAK SYSTEM TO SLIDE DOWN THE EDGE OF THE UPR RDG ACROSS ONTARIO SUNDAY NGT INTO MON. ANY PCPN SHOULD REMAIN TO OUR NORTH AND EAST...HOWEVER NE WI COULD GET SOME OF THE CLDS FROM THIS SYSTEM ESP FAR NE SECTIONS OF THE STATE. PARTLY CLDY SKIES AT WORST WHICH WL NOT IMPACT TEMPS (IF AT ALL). THE UPR RDG CONTS TO EDGE CLOSER BY MON AND REACHES THE UPR MIDWEST WITH 8H TEMPS REACHING THE UPR TEENS CELSIUS. THE GFS MAY BE TOO AGGRESSIVE WITH THE WARM-UP AND HAVE KEPT TEMPS IN LINE WITH PREV FCST. THE ERN PERIPHERY OF THE UPR RDG TO REACH WRN WI BY TUE BRINGING VERY WARM TEMPS BACK TO THE RGN. WL HAVE TO WATCH FOR ANY POTENTIAL SHRTWVS ROTATING AROUND THE RDG WHICH COULD MOV INTO WI AND SET OFF SOME PCPN. NOTHING EVIDENT AT THIS TIME FOR TUE...THEREFORE WL CONT WITH THE DRY FCST. BY THE MIDDLE OF NXT WEEK...MDLS HINT AT A DECENT SHRTWV TROF TO BE TRAVERSING ACROSS THE CANADIAN PRARIE. WHILE THE CORE OF THIS SYSTEM TO REMAIN WELL TO OUR NORTH (VCNTY WRN ONTARIO BY 00Z THU)...IT WL SERVE TO WEAKEN THE UPR RDG A BIT OVR THE UPR MIDWEST/WRN GREAT LKS. HAVE LEFT FCST DRY...BUT THE BRUNT OF THE TRULY HOT WEATHER APRS TO REMAIN TO OUR WEST. && .AVIATION...SCT TSTMS WILL CONTINUE OVER EASTERN WI NEAR AND ALONG PERSISTENT LAKE BREEZE BOUNDARY. TSRA/S WILL BE ON THE INCREASE THIS AFTERNOON OVER THE REST OF THE STATE AS A CDFNT APPROACHES NORTHWEST WISCONSIN. THE CDFNT IS EXPECTED TO REACH SE WISCONSIN FRIDAY MORNING. A FEW STORMS MAY CONTAIN DAMAGING WINDS AND VERY HEAVY RAINFALL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KALLAS
Hazardous weather outlook, Jul 26, 11:07 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1107 AM CDT THU JUL 26 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1107 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS OVER MOST OF THE FORECAST AREA LATER THIS AFTERNOON AND INTO TONIGHT. ALTHOUGH ISOLATED STORMS MAY PRODUCE WIND DAMAGE OR MARGINALLY SEVERE HAIL...THE PRIMARY THREAT SHOULD BE HEAVY RAINFALL. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...AND BECOME FAIRLY WIDESPREAD TONIGHT...AS A COLD FRONT MOVES THROUGH THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL END FRIDAY MORNING AS THE COLD FRONT MOVES SOUTH OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-271145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1107 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS TONIGHT AS A COLD FRONT FRONT APPROACHES AND MOVES THROUGH THE REGION. ALTHOUGH SOME STORMS MAY PRODUCE SOME GUSTY WINDS AND SMALL HAIL...THE PRIMARY THREAT SHOULD BE HEAVY RAINFALL. AREAS OF MARINE FOG...LOCALLY DENSE...WILL AFFECT THE MARINE FORECAST AREA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL END FRIDAY MORNING AS THE COLD FRONT MOVES SOUTH OF THE STATE. KIECKBUSCH
In the hours before
Special weather statement, Jul 26, 2:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CDT THU JUL 26 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 254 PM CDT THU JUL 26 2007 ...THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND NORTHEAST WISCONSIN... THUNDERSTORMS WITH TORRENTIAL RAIN...FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS OVER 30 MPH WILL CONTINUE TO DEVELOP AND DRIFT ACROSS CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. ADDITIONAL STORMS WILL AFFECT THE AREA TONIGHT AS A COLD FRONT MOVES THROUGH THE STATE. THESE STORMS WILL ALSO CONTAIN HEAVY RAIN AND GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO AND YOUR FAVORITE TELEVISION OR RADIO STATION FOR THE LATEST INFORMATION ON THE STORMY WEATHER. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:13 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 47 min |
| Jul 26, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 26 min |
| Jul 26, 4:20 PM CDT | Flash Flood Warning | GRB | Waupaca | 115 min |
| Jul 26, 4:38 PM CDT | Flash Flood Warning | GRB | Lincoln, Oneida | 2 hr |
| Jul 26, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 39 min |
| Jul 26, 6:25 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 65 min |
| Jul 26, 6:45 PM CDT | Marine Weather Statement | GRB | 90 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.